Alert archive / North Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Aug 7, 2011, 11:07 PM EDT for Bladen County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 11:07 PM EDT (03:07 UTC)
- Expired
- Aug 7, 2011, 11:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, NC
County Bladen County, NC
The radar
The Wilmington radar (KLTX), 77 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 3.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4242 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
768
WWUS82 KILM 080307
SPSILM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1107 PM EDT SUN AUG 7 2011
NCZ096-080345-
BLADEN-
1107 PM EDT SUN AUG 7 2011
...A STRONG THUNDERSTORM MOVING INTO NORTHERN BLADEN COUNTY...
AT 1106 PM EDT...A STRONG THUNDERSTORM WAS...5 MILES NORTHWEST OF
JEROME...MOVING SOUTHEAST AT 40 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE AMMON...DUART...JEROME...
ROWAN...RUSKIN...WHITE OAK AND WHITE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3485 7850 3464 7831 3461 7831 3458 7825
3455 7825 3453 7827 3449 7824 3483 7890
3485 7882
$$
IIIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:00 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 7, 11:00 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1100 PM EDT SUN AUG 7 2011
.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL MOVE TO THE COAST MONDAY MORNING
THEN DISSIPATE AS ANOTHER TROUGH DEVELOPS FAR INLAND BY MONDAY
NIGHT. A WEAK COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST
TUESDAY NIGHT AND PUSH THROUGH THE AREA DURING WEDNESDAY. THE FRONT
WILL KNOCK TEMPERATURE AND HUMIDITY BACK TO NEAR SEASONAL LEVELS
LATER IN THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1050 PM SUNDAY...WIDELY SCATTERED CONVECTION ACROSS EASTERN
NC...POISED TO TRACK EASTWARD AND REMAIN JUST NORTH OF THE ILM CWA.
COULD SEE A 15 TO 30 MPH OUTFLOW...MINUS ANY PCPN...REACH THE
NORTHERN PORTIONS OF BLADEN/ROBESON/PENDER COUNTIES.
SFC TROF EXTENDS NE-SW ACROSS THE CENTRAL CAROLINAS AND DYNAMICS
FROM A WEAK MID LEVEL VORT HELPING TO SUSTAIN THE CONVECTION WELL
AFTER THE DAYS INSOLATION HAS CEASED. FOR NOW...WILL KEEP A SMALL
POP INLAND UNTIL MIDNIGHT. EAST OF THE SFC TROF...A SOMEWHAT
TIGHTENED SFC PG WILL KEEP SW-W WINDS ACTIVE OVERNIGHT PREVENTING
ANY WIDESPREAD FOG PROBLEMS. MIN TEMPS TO RANGE FROM THE MID 70S
WEST OF I-95 TO AROUND 80 ALONG THE IMMEDIATE COAST. WITH THE
ATLANTIC SSTS IN THE LOW TO MID 80S. THE INCOMING TIDE DURING THE
PREDAWN HOURS OF MONDAY WILL BACK FILL BAYS/MARSHES/TIDAL CREEKS.
THIS WILL RESULT IN MORNINGS LOWS ALONG THE IMMEDIATE COAST LIKELY
NOT DROPPING THE LOWER 80S.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 145 PM SUNDAY...MAIN ISSUE THIS FORECAST PERIOD RESIDES WITH
ABOVE NORMAL TEMPERATURES AND THE POTENTIAL FOR HIGH HEAT INDICES
EACH DAY. PROJECTED HEAT INDICES MONDAY ARE FROM 105F UP TO 110F
AREA WIDE. HEAT INDICES ARE SIMILAR TUESDAY BUT COULD BE A LITTLE
LOWER IF MIXING LEADS TO SLIGHTLY LOWER DEWPOINTS. PLAN TO ISSUE A
HEAT ADVISORY FOR MONDAY WITH THE AFTERNOON PACKAGE. ABOVE NORMAL
LOW TEMPERATURES WILL CONTINUE AS WELL EACH NIGHT. THE PROSPECTS FOR
CONVECTION DO NOT LOOK TOO PROMISING EACH DAY EVEN WITH MODERATE
INSTABILITY IN PLACE. THE COLUMN APPEARS TO BE ON THE DRY SIDE AS
DEEP WESTERLY FLOW PREVAILS. THE TYPICAL RESULTANT SEA BREEZE COULD
SPARK ISOLATED/WIDELY SCATTERED STORMS EACH DAY. OTHERWISE WEAK
SURFACE CONVERGENCE AHEAD OF AN APPROACHING FRONT COULD LEAD TO
WIDELY SCATTERED STORMS TUESDAY NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 3 PM SUNDAY...POTENTIAL PATTERN SHIFT IN STORE AS WE
TRANSITION TO MORE OF A BROAD EAST COAST UPPER TROF. PROSPECTS
CONTINUE TO LOOK BETTER FOR A FRONTAL PASSAGE ON WEDNESDAY...BUT
THE MAIN QUESTION IS HOW MUCH OF A CHANGE IN AIR MASS WILL FOLLOW
THAT FRONT. GFS REMAINS THE MOST AGGRESSIVE IN BRINGING COOLER AND
DRIER AIR IN MAINLY FOR THU-FRI...BUT THE 12Z RUN CAME IN LESS
BULLISH THAN THE 00Z RUN WHICH FOR NOW WILL BE CONSIDERED AN
OUTLIER. CURRENT FORECAST ADVERTISES MODEST RELIEF FROM THE
OPPRESSIVE HEAT...WITH DEWPOINTS CLOSER TO 70 THAN 80...AND TEMPS
NEAR CLIMO BY DAY AND JUST ABOVE BY NIGHT. DRY MID-LEVELS WEIGH
AGAINST PRECIP BUT FOR NOW WILL HOLD ON TO A SILENT 20. COULD GO
TO A DRY FORECAST IF THERE IS A BETTER SIGNAL OF A CLEAN FROPA.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
AS OF 00Z...HIGH CONFIDENCE IN VFR THROUGH THE VALID PERIOD WITH
MOSTLY CLEAR SKY CONDITIONS AND W/SW WINDS.
VISIBLE IMAGERY THIS EVE SHOWS ALMOST NO CLOUD COVER ACROSS ALL OF
EASTERN NC...WITH THE EXCEPTION BEING WHERE A FEW STORMS HAVE FIRED
ALONG THE PIEDMONT. DO NOT ANTICIPATE THAT ANY OF THIS ACTIVITY WILL
MAKE IT INTO THE CWA OVERNIGHT...SO JUST SOME SCT DEBRIS CLOUDINESS
IS POSSIBLE. A LLJ OF 20 KTS OR MORE WILL KEEP W/SW WINDS ELEVATED
ALL NIGHT AND INHIBIT MUCH IN THE WAY OF FOG. ONLY EXCEPTION COULD
BE AT LBT WHICH MAY SEE SOME MVFR TOWARDS DAYBREAK AND HAVE USED A
TEMPO GROUP TO EXPRESS THIS POTENTIAL.
MUCH DRIER COLUMN ON MONDAY WILL INHIBIT CONVECTIVE DEVELOPMENT...SO
JUST DIURNAL CU WITHOUT A CIG EXPECTED DURING THE AFTN/EVE. WINDS
WILL BE MORE WESTERLY THAN THE PAST FEW DAYS AT AROUND 10
KTS...BACKING TO THE SOUTH WITH THE SEA BREEZE AND GUSTING ABOVE 15
KTS AT CRE/MYR.
EXTENDED OUTLOOK...ISOLATED AFTN/EVE THUNDERSTORMS POSSIBLE EACH DAY
THROUGH THE EXTENDED.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1050 PM SUNDAY...DECENT SFC PRESSURE GRADIENT EXTENDS EASTWARD
FROM THE CENTRAL CAROLINAS SFC TROF TONIGHT INTO MONDAY. THE WESTERN
ATLANTIC SFC RIDGE AXIS HAS BEEN SUPPRESSED TO THE SOUTH...ACROSS
THE BAHAMAS FOR THE TIME BEING. WILL CARRY A SOLID SW-W WIND AT 15
KT...WITH GUSTS UP TO 20 KT. WINDS WILL HAVE MORE OF A WESTERLY
COMPONENT TO THEM THAN A SOUTHERLY OVERNIGHT. MODEL SOUNDINGS
INDICATE A LOW LEVEL JET AT 925 MB TO DEVELOP OVERNIGHT WHICH COULD
PRODUCE SOME GUSTS TO 20-25 KT. SOUTHEAST 2-3 FOOT 8-10 SECOND
PERIOD SWELL HAS BEEN DOMINATING THE WAVE SPECTRUM TODAY.
HOWEVER...THE WIND DRIVEN WAVES WILL INCREASE WITHIN THE SPECTRUM
TONIGHT AND COULD AT TIMES DOMINATE THE SIGNIFICANT SEAS.
SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 145 PM SUNDAY...SURFACE TROUGH WILL REACH THE WATERS MONDAY
MORNING WITH A BRIEF PERIOD OF OFFSHORE FLOW BEFORE BACKING TO THE
SOUTHWEST IN THE AFTERNOON. A TIGHTER PRESSURE GRADIENT WILL RESULT
IN MODERATE FLOW BY MONDAY AFTERNOON. THE PRESSURE GRADIENT WILL
TIGHTEN AGAIN TUESDAY AFTERNOON AHEAD OF A COLD FRONT. MODELS
INCONSISTENT WITH THE TIMING OF THE FRONT AND THE NAM APPEARS TO BE
A LITTLE TOO AGGRESSIVE WITH ITS PASSAGE. THUS MAINTAINED
SOUTHWESTERLY FLOW THROUGH TUESDAY NIGHT. SWAN OUTPUT LOOKS
REASONABLE THROUGH THE PERIOD. SEAS WILL BE 3-4 FT ON AVERAGE...
THEN UP TO 4-5 FT OFF CAPE FEAR MONDAY EVENING PEAKING AGAIN TUESDAY
EVENING.
LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 3 PM SUNDAY...NOT A HIGH-CONFIDENCE FORECAST AS IT IS
DIFFICULT TO PUT MUCH STOCK IN A FROPA THIS TIME OF YEAR. THAT
SAID...LOOK FOR A COLD FRONT TO PUSH SOUTH AND EAST OF THE WATERS
ON WEDNESDAY NIGHT...WITH NORTH WINDS EARLY ON THURSDAY VEERING TO
EASTERLY AS THE DAY PROGRESSES. NOT EXPECTING ENOUGH OF A COOL
PUSH BEHIND THE FRONT TO MERIT ANYTHING MORE THAN 10 KT WINDS.
SEAS GENERALLY 2-3 FT THRU THE PERIOD IN THE ABSENCE OF ANY
SIGNIFICANT SWELL. DEPENDING ON HOW LONG THE N-NE FLOW HOLDS ON
THURSDAY WE COULD SEE STEEPER/MORE CHOPPY WAVES.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY FROM 11 AM TO 8 PM EDT MONDAY FOR SCZ017-023-024-
032-033-039-053>056.
NC...HEAT ADVISORY FROM 11 AM TO 8 PM EDT MONDAY FOR NCZ087-096-099-
105>110.
MARINE...NONE.
&&
NEAR TERM...DOUGH
SHORT TERM...SPFAFF
LONG TERM...RSTEVE
AVIATION...JWEISSHazardous weather outlook, Aug 7, 8:03 PM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 803 PM EDT SUN AUG 7 2011 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-090015- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 803 PM EDT SUN AUG 7 2011 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-090015- COASTAL PENDER-COASTAL NEW HANOVER- 803 PM EDT SUN AUG 7 2011 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 7 AM EDT MONDAY THROUGH MONDAY EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-090015- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 803 PM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ054-056-090015- COASTAL HORRY-COASTAL GEORGETOWN- 803 PM EDT SUN AUG 7 2011 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 7 AM EDT MONDAY THROUGH MONDAY EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ110-090015- COASTAL BRUNSWICK- 803 PM EDT SUN AUG 7 2011 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DCHOEHLER
In the hours before
Special weather statement, Aug 7, 11:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1107 PM EDT SUN AUG 7 2011
NCZ096-080345-
BLADEN-
1107 PM EDT SUN AUG 7 2011
...A STRONG THUNDERSTORM MOVING INTO NORTHERN BLADEN COUNTY...
AT 1106 PM EDT...A STRONG THUNDERSTORM WAS...5 MILES NORTHWEST OF
JEROME...MOVING SOUTHEAST AT 40 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE AMMON...DUART...JEROME...
ROWAN...RUSKIN...WHITE OAK AND WHITE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3485 7850 3464 7831 3461 7831 3458 7825
3455 7825 3453 7827 3449 7824 3483 7890
3485 7882
IIIThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:16 PM EDT | Heat Advisory | ILM | Darlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more | 28 hr |
Nearby
Special Weather Statements in North Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.